IDA M. ONORATO, M.D.; JUDITH L. AXELROD, M.D.
A retrospective review of all patients who received oxacillin intravenously in doses greater than 6 g/day was done. Eight patients in whom oxacillin-associated hepatitis developed were found and compared with a control group of 46 patients who had received high-dose oxacillin and in whom oxacillin-associated hepatitis did not develop. The latent period to development of typical symptoms of hepatitis varied from 2 to 21 days. Laboratory abnormalities were compatible with anicteric hepatitis and reverted to normal after withdrawal of the drug. Oxacillin hepatitis most likely represents a hypersensitivity reaction. We recommend that routine liver chemistries be done regularly in all patients receiving high-dose intravenous oxacillin.
Learn more about subscription options.
Register Now for a free account.
ONORATO IM, AXELROD JL. Hepatitis from Intravenous High-Dose Oxacillin Therapy: Findings in an Adult Inpatient Population. Ann Intern Med. 1978;89:497–500. doi: 10.7326/0003-4819-89-4-497
Download citation file:
Published: Ann Intern Med. 1978;89(4):497-500.
Gastroenterology/Hepatology, Hospital Medicine, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only